MAUDE Adverse Event Report: EXACTECH, INC. LOGIC CR TIB INSERT SLOPE++, SZ 3, 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED

EXACTECH, INC. LOGIC CR TIB INSERT SLOPE++, SZ 3, 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Model Number 02-012-49-3009
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Failure of Implant (1924); Insufficient Information (4580)
Date of Event 02/02/2023
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, the patient had an initial right tka on (b)(6) 2018.The patient was revised on (b)(6) 2023 as the poly had delaminated.There was no reported breakage of devices or surgical delay/prolongation.The patient was last known to be in stable condition following the event.No other patient information/medical history reported.
 
Additional Manufacturer Narrative
Pending investigation.Concomitant medical products: (b)(4), 02-010-03-0330 - logic cr femoral cem, right, sz 3.(b)(4), 02-012-45-3030 - lgc tibial fit tray cem sz 3f / 3t.(b)(4), 200-02-35 - three peg patella 35mm.Recall number: z-0021-2022.
 
Additional Manufacturer Narrative
H3: the revision reported was most likely the result of prosthesis wear initiated by unintended contact between the tibial insert and trochlear ridges of the femoral component.Potential contributing factors to the sequence of events may include instability of the knee joint, component alignment, and/or patient-related conditions.However, this cannot be confirmed as the devices were not returned for evaluation.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected information.The following sections were corrected: h6, h11.No device was returned for evaluation; photographs of the device were provided; however, the reported event was unable to be confirmed.The review identified that the provided image of the explanted tibial insert appears to have retained biologic fluid.The insert appears unremarkable except for two well-defined parallel grooves on the articular surfaces of the insert.The location and pattern of wear appears to be consistent with contact from the ridge defining the trochlear groove of the femoral component during knee extension.This may suggest hyperextension due to anatomic instability and/or due to relative alignment of the tibial and femoral components.This may occur if the femoral component is implanted in flexion or secondary to a combination of a tibial tray implanted in greater than 5 degrees of posterior inclination and use of the cr++ insert which has 6 degrees of posterior slope built into the polyethylene.Instability occurs when the soft-tissue structures around the knee are unable to provide the stability necessary for adequate function during standing or walking.Instability may be the result of increased soft-tissue laxity (looseness), insufficient tensioning, or improper positioning/malalignment of the prosthesis.Uneven pressure distribution from instability and malalignment can subsequently result in early wear of the polyethylene component.The parallel grooves on the image of the explanted tibial insert may indicate that wear on the articular surface of the tibial insert was initiated by contact against the ridge of the trochlear groove on the femoral component, possibly secondary to component malalignment and/or knee instability.However, this cannot be confirmed as the devices were not returned for evaluation.The provided radiograph appears unremarkable for indicators of wear and/or rotational malalignment.An accurate assessment of posterior inclination of the tibial tray cannot be made without a full leg radiograph.Operative notes and/or medical records were not provided for review of usage/ technique.A review of complaint history determined that no further action is required as no trends were identified.A definitive root cause was unable to be determined; however, may have resulted from prosthesis wear initiated by unintended contact between the tibial insert and trochlear ridges of the femoral component.Potential contributing factors to the sequence of events may include instability of the knee joint, component alignment, and/or patient-related conditions.However, this cannot be confirmed as the devices were not returned for evaluation.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
LOGIC CR TIB INSERT SLOPE++, SZ 3, 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66th ct
gainesville, FL 32653
3523771140
MDR Report Key16419980
Report Number1038671-2023-00205
Device Sequence Number15061127
Product Code JWH
UDI-Device Identifier10885862174413
UDI-Public10885862174413
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K111400
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/29/2023
Device Model Number02-012-49-3009
Device Catalogue Number02-012-49-3009
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date02/02/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2023
Supplement Date Received by Manufacturer04/28/2023
04/21/2026
Initial Report FDA Received Date02/22/2023
Supplement Report FDA Received Date05/12/2023
04/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/29/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexFemale